Hail, Pearl River
- When
- June 10, 1:37 PM CST
- Where
- Pearl River County, Mill Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.670, -89.700
Picture of hail estimated to be quarter sized west of Mcneil.
A north/south oriented trough axis extended from the Great Lakes to the Florida Panhandle and a ridge was centered over the Desert Southwest encompasses the rest of the country. That put the CWA right between both features.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A north/south oriented trough axis extended from the Great Lakes to the Florida Panhandle and a ridge was centered over the Desert Southwest encompasses the rest of the country. That put the CWA right between both features. The frontal boundary associated with the trough stalled along the northern Gulf Coast. That front was the initial focal point for convection to begin developing early in the afternoon. That activity was been able to capitalize on very high instability and one storm produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 11:39 AM CST, 1 hour 58 minutes earlier.
Area Forecast Discussion National Weather Service New Orleans LA 1239 PM CDT Tue Jun 10 2025 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 300 AM CDT Tue Jun 10 2025 Upper trough over the Great Lakes with the trough axis southward to near Pensacola early this morning with upper ridging over the Intermountain West. Main cluster of evening thunderstorms is off to our east, with a smaller cluster well to the north over NE Mississippi, and the next large cluster over west Texas. A very warm and moist airmass (00z LIX precipitable water 2.07 inches) remained over the area with early morning temperatures ranging from the mid 70s to lower 80s with dew points in the 70s. Main forecast issue will continue to be the threat for storms and excessive rainfall. The evening LIX sounding essentially served as an example of the near storm environment for the convection that dumped over 3 inches of rain at Gulfport later in the evening. Forecast soundings for midday today aren't quite that moist, with precipitable water values more commonly in the 1.6 to 1.8 range. There's not really a well defined synoptic scale forcing mechanism apparent during the day, so convection is more likely to initiate due to differential heating around surface boundaries. Instantaneous areal coverage may never exceed 30 or 40 percent today, but over the 12 hour period, 60 to 70 percent doesn't appear to be unreasonable. Shortwave ridging attempts to build over the lower Mississippi River Valley on Wednesday, but we never really dry out, so it will be another days of scattered showers and storms. If anything, moisture levels may be a bit higher tomorrow, so we cannot really back off of the high probabilities for the 12 hour period. Temperatures the next couple days aren't really going to change much from yesterday, with highs upper 80s and lower 90s. Overnight lows likely to remain in the mid and upper 70s in most areas. && .LONG TERM... (Wednesday night through Monday) Issued at 300 AM CDT Tue Jun 10 2025 Upper troughing becomes more fully established across Texas on Thursday, while the Bermuda high has a westward extension into the eastern Gulf. In actuality, it is more of a weakness between ridges to our east and west than a trough as such. But it will serve as a focus for moisture just to our west. We will not see an actual passage of the trough locally, as it will remain just to our west until it lifts northeastward late in the weekend. Thus, we are likely to see development of scattered showers and storms pretty much every day through the weekend. Most of the precipitation will occur during the late morning and afternoon hours, with very little to differentiate one day from another. This will be true of not only rain chances, but of temperatures as well. I don't see any day out of the next 7 that we could confidently say is going to remain dry. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Tue Jun 10 2025 Well established CU field is holding decks in the MVFR range with continued lifting to VFR expected this aftn. Scattered to numerous showers and storms are beginning to develop. Will need PROB30 for most terminals through the afternoon and early evening. Amendments will be used if more confidence in timing/location becomes apparent. Most or all convection should dissipate by 02z, if not sooner. Low ceilings will again be possible at KMCB before sunrise Wednesday. && .MARINE... Issued at 300 AM CDT Tue Jun 10 2025 The main concerns for marine operators will be the daily/nightly threat for thunderstorms to produce locally higher winds and/or seas. Do not see any prolonged period over the next 5 to 7 days where thunderstorms will not be a threat. At this time, we do not anticipate the need for Small Craft Advisories or Exercise Caution headlines for the next few days. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 88 71 89 / 10 50 10 60 BTR 72 91 73 91 / 20 70 20 70 ASD 72 90 73 90 / 30 70 20 60 MSY 77 90 77 91 / 30 80 20 70 GPT 74 88 75 88 / 40 60 30 60 PQL 72 89 73 89 / 40 60 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...RW LONG TERM....RW AVIATION...ME MARINE...RW
Special Weather Statement
National Weather Service New Orleans LA
138 PM CDT Tue Jun 10 2025
MSZ069-102015-
Amite MS-
138 PM CDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF AMITE COUNTY THROUGH
315 PM CDT
...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Gloster, or 9 miles northwest of Liberty, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty, Gloster, and Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 9054 3103 9055 3114 9105 3133 9105
3133 9103 3135 9102 3133 9099 3135 9098
3135 9055
TIME...MOT...LOC 1838Z 265DEG 11KT 3126 9092
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CABSpecial Weather Statement
National Weather Service New Orleans LA
151 PM CDT Tue Jun 10 2025
MSZ071-101915-
Walthall MS-
151 PM CDT Tue Jun 10 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN WALTHALL
COUNTY THROUGH 215 PM CDT
...
At 151 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Kokomo, or 13 miles west of Columbia, moving east
at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3118 9003
3117 9000 3114 9000 3113 8994 3112 8994
3117 9025 3127 9026 3135 9011
TIME...MOT...LOC 1851Z 262DEG 18KT 3120 9004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CABSpecial Weather Statement
National Weather Service New Orleans LA
156 PM CDT Tue Jun 10 2025
LAZ039-079-101930-
Washington LA-Northern St. Tammany LA-
156 PM CDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ST.
TAMMANY AND SOUTH CENTRAL WASHINGTON PARISHES THROUGH 230 PM CDT
...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bush, or 11 miles northeast of Covington, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sun and Bush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3062 8982 3057 8981 3057 8979 3056 8981
3054 9006 3062 9012 3078 8995
TIME...MOT...LOC 1856Z 232DEG 11KT 3062 9001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CABSpecial Weather Statement
National Weather Service New Orleans LA
159 PM CDT Tue Jun 10 2025
LAZ036-048-101945-
East Feliciana LA-East Baton Rouge LA-
159 PM CDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN EAST
FELICIANA AND NORTHEASTERN EAST BATON ROUGE PARISHES THROUGH 245 PM
CDT
...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pride, or near Clinton, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zachary, Slaughter, and Pride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 9084 3083 9085 3081 9083 3079 9084
3077 9084 3074 9085 3072 9084 3070 9085
3068 9088 3071 9120 3078 9117 3086 9086
TIME...MOT...LOC 1859Z 243DEG 7KT 3077 9099
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CABSpecial Weather Statement
National Weather Service New Orleans LA
220 PM CDT Tue Jun 10 2025
LAZ034>036-047-048-102015-
East Feliciana LA-Pointe Coupee LA-West Baton Rouge LA-
East Baton Rouge LA-West Feliciana LA-
220 PM CDT Tue Jun 10 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL WEST
BATON ROUGE, SOUTHEASTERN WEST FELICIANA, SOUTHEASTERN POINTE COUPEE,
SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE
PARISHES THROUGH 315 PM CDT
...
At 220 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over New Roads, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zachary, New Roads, St. Francisville, and Erwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 9122 3050 9140 3069 9159 3081 9150
3074 9123
TIME...MOT...LOC 1920Z 286DEG 16KT 3067 9148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial Weather Statement
National Weather Service New Orleans LA
236 PM CDT Tue Jun 10 2025
LAZ048-083-102030-
Northern Livingston LA-East Baton Rouge LA-
236 PM CDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES THROUGH 330 PM CDT
...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denham Springs, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baton Rouge, Denham Springs, Walker, Westminster, Merrydale,
Inniswold, Shenandoah, Central, Greenwell Spring, and Brownfields.
This includes Interstate 12 between mile markers 2 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3039 9108 3051 9116 3063 9102 3041 9082
TIME...MOT...LOC 1936Z 239DEG 14KT 3046 9103
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CABThe Hammond radar (KHDC), 70 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 hail. Local standard time, as filed.
Picture of hail estimated to be quarter sized west of Mcneil.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278330.